MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), non-penumbra stent retrievers, a non-penumbra sheath, a non-penumbra microcatheter and a guidewire.Prior to the procedure, it was noted that there was dissection in the carotid artery, which made access to the target vessel difficult.During the procedure, the physician advanced the jet7, microcatheter and stent retriever device through the parent catheter and into the target vessel.After completion of a pass, the physician removed the microcatheter and pulled the stent retriever device through the jet7.The physician did not want to lose access and therefore, left the jet7 in place.While advancing another stent retriever device through the jet7, the physician experienced resistance.After completion of another pass, the physician was unable to remove the stent retriever device and therefore, removed the jet7 and stent retriever device as a unit.Upon removal, the physician noticed that the jet7 accordioned.It was also reported that a contrast run was performed through the jet7 at some point.The procedure was completed using a new jet7, a new microcatheter, a new stent retriever device and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM JET 7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10788921
Report Number3005168196-2020-01886
Device Sequence Number14486863
Product Code NRY
UDI-Device Identifier00814548019925
UDI-Public00814548019925
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5MAXJET7KIT
Device Catalogue Number5MAXJET7KIT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Date Report Sent to FDA01/01/2005